Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Apr 24, 2021, 7:06 PM EDT for Chattooga County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2021, 7:06 PM EDT (23:06 UTC)
- Expired
- Apr 24, 2021, 7:30 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.75 in
- Wind
- 40
County Chattooga County, GA
The radar
The Northeast Alabama radar (KHTX), 72 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 449 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 309 m²/s²
- 0-3 km storm-relative helicity
- 449 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
408
WWUS82 KFFC 242306
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
706 PM EDT Sat Apr 24 2021
GAZ002-011-242330-
Chattooga GA-Walker GA-
706 PM EDT Sat Apr 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHATTOOGA AND
SOUTHWESTERN WALKER COUNTIES UNTIL 730 PM EDT...
At 706 PM EDT...a strong thunderstorm was near Cloudland, or 10 miles
northwest of Summerville...moving east at 40 mph.
HAZARD...Winds up to 40 mph and up to penny sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Trion, Center Post, Subligna and Cloudland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3463 8553 3467 8550 3470 8527 3456 8514
3450 8529 3451 8551 3458 8553
TIME...MOT...LOC 2306Z 275DEG 36KT 3459 8548
HAIL...0.75IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 24, 5:55 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Apr 24, 5:55 PM EDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 555 PM EDT Sat Apr 24 2021 .UPDATE... Convective development is ongoing roughly along the I-85 corridor, as much of this area was able to clear out and destabilize this afternoon. A favorable environment is thus in place for strong discrete cells capable of producing large hail and damaging wind gusts. PoPs have been updated to reflect the latest trends and another Severe Thunderstorm Watch has been issued for portions of north and west Georgia until 10 PM. King && .PREV DISCUSSION... /Issued 407 PM EDT Sat Apr 24 2021/ UPDATE... Updated to add the severe thunderstorm watch. PREV DISCUSSION... /Issued 301 PM EDT Sat Apr 24 2021/ SHORT TERM /Today through Monday/... Warm front looks to be along or just north of the I-20 corridor. The forecast dilemma for today remains the potential for convective development this afternoon and evening...and if it will be strong/severe. Most of the CWA is now in the warm sector and clouds have begun to break. With some ascent provided by a 500mb trough/cold pool, do expect additional thunderstorms to develop. It may take awhile for the airmass to recover after this mornings widespread rain...so timing should be late afternoon/early evening. The primary hazards would be damaging wind gusts and large hail. An isolated brief tornado cannot be ruled out. High pressure and dry conditions anticipated for the remainder of the short term period of the forecast. NListemaa LONG TERM /Monday Night through Friday/... Dry start to the extended with a surface high sinking into the Carolina with a broad trough aloft approaching the CWA. This ridge will be the primary weather inhibitor that keeps the area PoP free through the most of the extended. Approaching Wednesday, synoptic pattern begins a slow transition with model guidance solutions showing a mid/upper level trough deepen over the southern Great Plains. Past Wednesday however, guidance differs drastically on what exactly they want to do with this trough. The GFS progs a very deep single trough developing with a surface low moving up the Ohio River Valley, bringing the associated cold front across the area on Thursday Night/Friday morning. Meanwhile, the European model has the same deep trough developing, but continuing to deepen into a cut-off upper low that eventually becomes stacked over Texas. Euro solution also shows another long wave trough starting to sink down into the Midwest during this same period, while the GFS is really sticking with one deep trough system. So in short and to put it lightly, there is a great deal of model disparity in the long term past Wednesday so went with low range slight chance pops starting Thursday afternoon, lasting through and topping out at mid range chance on Friday. 41 AVIATION... 18Z Update... MVFR cigs expected for much of the afternoon. A few breaks showing up in the clouds with higher cigs, but do think it will be short lived, especially if sct tsra around. Best timing for tsra will be during the late afternoon/eve if the airmass is able to recover. Not confident on IFR cigs overnight, but added a SCT deck. Clearing expected right around 12Z SUN. //ATL Confidence...18Z Update... Med confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 52 74 51 78 / 60 0 0 0 Atlanta 51 71 52 77 / 60 0 0 0 Blairsville 46 67 44 75 / 40 0 0 0 Cartersville 49 71 46 79 / 40 0 0 0 Columbus 54 75 53 81 / 60 0 0 0 Gainesville 51 72 50 77 / 60 0 0 0 Macon 55 76 52 81 / 70 0 0 0 Rome 51 72 47 81 / 40 0 0 0 Peachtree City 51 72 48 79 / 60 0 0 0 Vidalia 60 76 56 81 / 90 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Severe Thunderstorm Watch until 10 PM EDT this evening for the following zones: Chattahoochee...Crisp...Dooly...Harris... Macon...Marion...Muscogee...Schley...Stewart...Sumter...Talbot... Taylor...Webster. && SHORT TERM...NListemaa LONG TERM....41 AVIATION...NListemaa
Hazardous weather outlook, Apr 24, 6:00 PM EDT, 1 hour 6 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 600 PM EDT Sat Apr 24 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-252200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 600 PM EDT Sat Apr 24 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Scattered strong to severe thunderstorms will affect portions of north and central Georgia this evening. The main threats include large hail and damaging wind gusts, though a brief tornado can not be ruled out. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Thunderstorms are possible again on Thursday and into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested at this time, but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Local storm report, Apr 24, 6:39 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
639 PM EDT SAT APR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL LAGRANGE 33.04N 85.03W
04/24/2021 M1.00 INCH TROUP GA SOCIAL MEDIA
QUARTER-SIZED HAIL FELL AT INTERSECTION OF MAIN STREET
AND BROOME STREET IN DOWNTOWN LAGRANGE.
&&
EVENT NUMBER FFC2100238
RWILLISSpecial weather statement, Apr 24, 6:42 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
642 PM EDT Sat Apr 24 2021
GAZ025-027-036-038-242315-
Madison GA-Jackson GA-Oglethorpe GA-Clarke GA-
642 PM EDT Sat Apr 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR MADISON...SOUTHEASTERN JACKSON...
NORTHWESTERN OGLETHORPE AND CLARKE COUNTIES UNTIL 715 PM EDT...
At 642 PM EDT...a strong thunderstorm was over Westgate Park, or near
Athens...moving northeast at 45 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Danielsville, Athens, Nicholson, Comer, Winterville, Colbert, Ila,
Carlton, Hull, Athens-Clarke County, Westgate Park, Diamond Hill,
Smithonia, Beechwood Hills, Oconee Heights, Barretts Mill, Point
Peter, James Holland Youth Sports Cmpx, Pocataligo and Bear Creek
Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3406 8299 3404 8297 3403 8293 3401 8294
3401 8291 3391 8340 3393 8342 3392 8345
3393 8349 3401 8356 3402 8355 3424 8332
TIME...MOT...LOC 2242Z 229DEG 37KT 3400 8346
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Apr 24, 6:44 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
644 PM EDT Sat Apr 24 2021
GAZ021-022-033-034-242315-
North Fulton GA-Cherokee GA-Forsyth GA-Gwinnett GA-
644 PM EDT Sat Apr 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...SOUTHEASTERN
CHEROKEE...SOUTHWESTERN FORSYTH AND NORTHERN GWINNETT COUNTIES UNTIL
715 PM EDT...
At 643 PM EDT...a strong thunderstorm was over Roswell, or 13 miles
northeast of Marietta...moving northeast at 35 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Cumming, Roswell, Alpharetta, Milton, Sugar Hill, Suwanee, Drew,
Holbrook, Ducktown, Brookwood and Birmingham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3423 8407 3408 8406 3400 8439 3401 8440
3404 8440 3404 8441 3405 8442 3407 8442
3407 8445 3408 8445 3427 8423
TIME...MOT...LOC 2243Z 235DEG 32KT 3406 8436
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Apr 24, 7:02 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
702 PM EDT Sat Apr 24 2021
GAZ078-079-089-091-242330-
Harris GA-Marion GA-Talbot GA-Muscogee GA-
702 PM EDT Sat Apr 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARRIS...NORTHERN
MARION...TALBOT AND NORTHEASTERN MUSCOGEE COUNTIES UNTIL 730 PM
EDT...
At 702 PM EDT...a strong thunderstorm was over Cataula, or 8 miles
south of Hamilton...moving east at 70 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Talbotton, Waverly Hall, Woodland, Junction City, Geneva, Ellerslie,
Baldwinville, Cataula, Baughville, Olive Branch, Po Biddy Crossroads,
Pleasant Hill, Midland, Prattsburg and Big Lazer Creek Wma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3283 8449 3273 8433 3253 8446 3258 8493
3270 8495
TIME...MOT...LOC 2302Z 260DEG 61KT 3264 8487
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Apr 24, 7:05 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
705 PM EDT Sat Apr 24 2021
GAZ031-041-042-242330-
Haralson GA-Carroll GA-Paulding GA-
705 PM EDT Sat Apr 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HARALSON...NORTHWESTERN
CARROLL AND SOUTHWESTERN PAULDING COUNTIES UNTIL 730 PM EDT...
At 704 PM EDT...a strong thunderstorm was near Tallapoosa, or 9 miles
southwest of Buchanan...moving east at 50 mph.
HAZARD...Winds up to 40 mph and up to penny sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Buchanan, Villa Rica, Bremen, Temple, Tallapoosa, Mount Zion, Waco,
Abilene, Draketown and Bowdon Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3364 8533 3374 8534 3388 8502 3377 8492
3361 8500
TIME...MOT...LOC 2304Z 253DEG 42KT 3369 8528
HAIL...0.75IN
WIND...40MPHSpecial weather statement, Apr 24, 7:06 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
706 PM EDT Sat Apr 24 2021
GAZ002-011-242330-
Chattooga GA-Walker GA-
706 PM EDT Sat Apr 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHATTOOGA AND
SOUTHWESTERN WALKER COUNTIES UNTIL 730 PM EDT...
At 706 PM EDT...a strong thunderstorm was near Cloudland, or 10 miles
northwest of Summerville...moving east at 40 mph.
HAZARD...Winds up to 40 mph and up to penny sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Trion, Center Post, Subligna and Cloudland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3463 8553 3467 8550 3470 8527 3456 8514
3450 8529 3451 8551 3458 8553
TIME...MOT...LOC 2306Z 275DEG 36KT 3459 8548
HAIL...0.75IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 8:57 AM EDT | Special Weather Statement | FFC | Stewart | 33 min |
| Apr 24, 10:19 AM EDT | Special Weather Statement | FFC | Wilcox | 26 min |
| Apr 24, 4:36 PM EDT | Special Weather Statement | FFC | Coweta | 24 min |
| Apr 24, 4:50 PM EDT | Special Weather Statement | FFC | Carroll | 25 min |
| Apr 24, 4:56 PM EDT | Special Weather Statement | FFC | Clayton, DeKalb | 34 min |
| Apr 24, 5:09 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Fulton, Gwinnett, Newton, Rockdale and 1 more | 51 min |
| Apr 24, 5:11 PM EDT | Special Weather Statement | FFC | Douglas | 34 min |
| Apr 24, 5:22 PM EDT | Special Weather Statement | FFC | Heard | 23 min |
| Apr 24, 5:32 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Troup | 43 min |
| Apr 24, 5:36 PM EDT | Special Weather Statement | FFC | Fulton | 24 min |
| Apr 24, 5:40 PM EDT | Special Weather Statement | FFC | Carroll, Douglas | 35 min |
| Apr 24, 5:41 PM EDT | Special Weather Statement | FFC | Jasper, Putnam | 34 min |
| Apr 24, 5:42 PM EDT | Special Weather Statement | FFC | Heard | 33 min |
| Apr 24, 5:53 PM EDT | Special Weather Statement | FFC | Barrow, Gwinnett, Jackson | 52 min |
| Apr 24, 5:57 PM EDT | Special Weather Statement | FFC | Forsyth, Hall | 48 min |
| Apr 24, 6:09 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Coweta, Fayette, Meriwether, Spalding, Troup | 26 min |
| Apr 24, 6:42 PM EDT | Special Weather Statement | FFC | Clarke, Madison | 33 min |
| Apr 24, 6:44 PM EDT | Special Weather Statement | FFC | Forsyth | 31 min |
| Apr 24, 6:49 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd | 26 min |
| Apr 24, 6:50 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Forsyth, Fulton | 40 min |
| Apr 24, 7:02 PM EDT | Special Weather Statement | FFC | Talbot | 28 min |
| Apr 24, 7:05 PM EDT | Special Weather Statement | FFC | Haralson | 25 min |
| Apr 24, 7:14 PM EDT | Severe Thunderstorm Warning | FFC | Haralson, Polk | 46 min |
| Apr 24, 7:22 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Forsyth, Hall, Lumpkin, White | 38 min |
| Apr 24, 7:23 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Haralson, Paulding | 52 min |
| Apr 24, 7:40 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cobb, Haralson, Paulding, Polk | 50 min |
| Apr 24, 7:40 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Douglas, Fulton, Heard | 35 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.